Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Increase in SGPT levels - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: X-ray, Lab tests and Scans
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2295 Questions

Doctor :   hi
User :   Hello sir
Doctor :  
how can i help you?
User :   I need your opinion on one problem,please
Doctor :  
please proceed with your health query
User :   I did my blood and urine test two days ago and got the report. My SGPT is high upto93 units, where as hepatitis B and C are clear. then what does it mean?
Doctor :  
SGPT is a liver enzyme that if high shows damage to liver
Doctor :   it may not necesarily be due to Hepatitis B and C
User :   I will add onething, I had been taking Augmentin for one week few days before taking the test. I have heard that Augmentin also increases the SGPT for a while. Is it true?
Doctor :  
Augmentin can increase SGPT but not to such an extent
Doctor :  
there might have bee ongoing demage or already damage has taken place before starting Augmentin
User :   so what u suggest, any test to confirm ?
Doctor :  
what are the other Liver markers results?
Doctor :  
is SGOT and ALP normal?
User :   rest is OK. SGOT is normal witnin range
Doctor :  
are bilirubin levels normal?
Doctor :  
what were you prescribed Augmentin for?

Doctor :  
kindly do a repeat LFT test after a week.avoid non-veg food during this time and drink plenty of fluids
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor